Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GI side effect
Jan 16, 2008

I was on Kaletra/Truvada for about two years with persistent GI side effects (mostly diarrhea, but gas and cramps as well). I stayed on this combo because I was in a study. I developed coping strategies, mostly keeping an extra set of clothes in case of the unexpected "crapping my pants". This occured about one to two times a month. However, diarrhea was present 3-5 days/wk with 3-5 episodes/day of diarrhea. My physician recently switched me to Lexiva/Truvada/Norvir in hopes of reducing the problem. It did not make much difference, and the cramping/gas was probably worse. I am suspicious that Norvir is the issue and am hesitant to try the next step of Reyataz/Truvada/Norvir. At this point, I am considering going back to Kaletra/Truvada and continuing the coping strategies from before.

Response from Dr. Henry

The tenofovir in Truvada can also contribute to gut symptoms in some patients. Have you tried abacavir instead of tenofovir (if HLA B5701 negative) often substituting Epzicom for Truvada? When Epzicom is used with atazanavir then the use of ritonavir is not necessarily required so the ritonavir can sometimes be dropped (increasing the atazanavir dose to 400 mg/day) if one is doing well (suppressed virus with not much resistance) on Epzicom/ritonavir/atazanavir. KH



Previous
Artemisia Annua - Does it Work?
Next
Tenofovir+Combivir PEP treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement